Oklahoma, 2006Flash Flood in Oklahoma, August 23, 2006
August 23, 2006 · NWS TSA · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 23, 2:01 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 23, 2:01 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT WED AUG 23 2006
.DISCUSSION...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED THIS AFTERNOON IN THE MOIST AND UNSTABLE
AIRMASS IN PLACE ACROSS THE REGION WITH THE AID OF A
WEAK MID-LEVEL SHORTWAVE. LI VALUES THIS AFTERNOON
WERE AROUND -5 ACROSS PORTIONS OF NORTHEAST OKLAHOMA
WITH CAPE VALUES RUNNING AROUND 1500 J/KG. THIS ACTIVITY
IS EXPECTED TO DIMINISH AFTER SUNSET. WILL KEEP SOME POPS
ACROSS SOUTHEAST OKLAHOMA DURING THE OVERNIGHT HOURS AS
ANOTHER MID-LEVEL SHORTWAVE MOVES ACROSS THE AREA AND COMBINES
FORCES WITH SOME WEAK INSENTROPIC LIFT.
WENT ABOVE MAV GUIDANCE ON TEMPERATURES OVER THE NEXT COUPLE OF
DAYS...MORE IN LINE WITH THE WARMER WRF AND UKMET.
THE NEXT SIGNIFICANT CHANCE OF SHOWERS AND THUNDERSTORMS WILL
COME AS WE MOVE INTO THE WEEKEND AS A COLD FRONT INTO THE
REGION SATURDAY NIGHT INTO SUNDAY. THE FRONT WILL SLOWLY MOVE
THROUGH THE AREA BEFORE BECOME STATIONARY NEAR THE RED RIVER
NEXT TUESDAY NIGHT. WILL KEEP SLIGHT CHC TO CHC POPS IN THE
FORECAST DURING THE SAT THROUGH TUE NIGHT TIME FRAME TO ACCOUNT
FOR THE FRONTAL PASSAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 98 77 99 / 20 10 10 20
FSM 68 98 73 98 / 20 10 10 20
MLC 72 97 75 100 / 20 20 20 20
BVO 68 98 73 99 / 20 10 10 20
FYV 65 93 68 93 / 20 10 10 20
BYV 63 93 68 94 / 20 0 10 10
MKO 69 96 75 97 / 20 10 10 20
MIO 67 98 74 96 / 20 10 10 20
F10 70 97 75 99 / 20 20 10 20
HHW 74 94 75 99 / 30 30 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 2
LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Aug 23, 3:54 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT WED AUG 23 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
454 PM CDT WED AUG 23 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...NONE.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
STRONG HEATING AND A MOIST ATMOSPHERE HAVE LEAD TO ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON. ENOUGH INSABILITY EXISTS
FOR STRONG STORMS WHICH MAY PRODUCE DOWNBURST WINDS. THESE STORMS
SHOULD WEAKEN AND DISSIPATE THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
TO BE POSSIBLE INTO EARLY NEXT WEEK. THE COVERAGE OF STORMS MAY
BE ENHANCED THIS WEEKEND AS A COLD FRONT MOVES INTO THE AREA.
HOT AND HUMID WEATHER WILL CONTINUE. PLACES WHERE THE VEGETATION
HAS DRIED OUT WILL SEE A HIGH FIRE DANGER.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 23, 2:33 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT WED AUG 23 2006
OKZ062-232100-
MAYES OK-
333 PM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
MAYES
AT 333 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ADAIR...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PRYOR...SALINA...STRANG AND ADAIR.
THIS STORM IS PRODUCING OUTFLOW WINDS TO THE SOUTHEAST...TOWARD
CENTRAL MAYES COUNTY. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 23, 2:58 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT WED AUG 23 2006
OKZ073-075-232130-
LATIMER OK-PITTSBURG OK-
358 PM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
PITTSBURG AND LATIMER
AT 358 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF KREBS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HIGGINS...DAMON...GOWEN...
MCALESTER...HARTSHORNE...HAILEYVILLE...DOW...BACHE...ALDERSON...KREBS
AND BLOCKER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
AROUND 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 23, 3:06 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT WED AUG 23 2006
OKZ062-067-068-232130-
CHEROKEE OK-MAYES OK-WAGONER OK-
406 PM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
MAYES AND WAGONER
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 404 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF MURPHY...NEAR THE MAYES AND WAGONER COUNTY LINE...MOVING
SOUTH AT 5 MPH. THIS THUNDERSTORM WAS PRODUCING OUTFLOW WINDS TO THE
SOUTH TOWARD FORT GIBSON LAKE. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...HULBERT...LOST CITY...PEGGS...WAGONER AND
MURPHY AND LAKE FORT GIBSON.
WIND GUSTS AROUND...AND TO THE SOUTH OF THIS STORM COULD REACH 40
MPH. BOATERS ON LAKE FORT GIBSON SHOULD MOVE TO SHELTERED AREAS.Special weather statement, Aug 23, 3:43 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT WED AUG 23 2006
OKZ060>062-067-068-232230-
CHEROKEE OK-MAYES OK-ROGERS OK-TULSA OK-WAGONER OK-
443 PM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
ROGERS...MAYES...TULSA AND WAGONER
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 441 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS SCATTERED FROM TULSA TO CHOUTEAU TO WAGONER TO NEAR
PORTER AND BACK TO TULSA.
A LARGE PORTION OF ROGERS...MAYES...TULSA...CHEROKEE AND WAGONER
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 530 PM CDT.
ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OR 3O TO
40 MPH...ALONG WITH VERY HEAVY RAIN. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.Flash Flood, Tulsa
- When
- August 23, 4:35 PM CST to 5:30 PM CST
- Where
- Tulsa County, Broken Arrow
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Heavy thunderstorm rains flooded roads and some houses near 111th Street South and Mingo. One vehicle stalled in high water in the same area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Wisconsin, August 23 to 24, 20061 injured · $17 million · F0 · 67 events
- Hail and Damaging Winds in Wisconsin, August 23 to 24, 2006$17 million · 2.5 in hail · 50 events
- Lightning Strike in Texas, August 23, 20061 death · $70,000 · 1 event
- Hail and Damaging Winds in Indiana, August 23, 2006$2.6 million · 1.75 in hail · 7 events
- Hail and Damaging Winds in Indiana, August 23, 2006$1.5 million · 2.5 in hail · 7 events
- Marine Thunderstorm Wind in Lake Michigan, August 23, 2006$500,000 · 92 kt wind · 1 event
- Damaging Wind in Arizona, August 23, 2006$105,000 · 65 kt wind · 1 event
- Damaging Wind in Arizona, August 23, 2006$50,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Texas, August 23, 2006$15,000 · 1 in hail · 7 events
- Dense Fog in Virginia, August 23, 200611 events
- Hail and Damaging Winds in Minnesota, August 23, 200655 kt wind · 5 events
- Hail in Wisconsin, August 23, 20061 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531858.